Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 51, NWS Melbourne, FL

June 18, 2008Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 18, 2008, 4:08 PM EDT for Osceola County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2008, 4:08 PM EDT (20:08 UTC)
Expired
Jun 18, 2008, 5:15 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Osceola County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 182008
SVRMLB
FLC097-182115-
/O.NEW.KMLB.SV.W.0051.080618T2008Z-080618T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OSCEOLA COUNTY IN FLORIDA.

* UNTIL 515 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF HOLOPAW...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  DEER PARK.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2816 8133 2817 8086 2809 8086 2808 8087
      2794 8087 2802 8137
TIME...MOT...LOC 2008Z 275DEG 22KT 2808 8116

$$

SEDLOCK
2 follow-up statements
000 
WWUS52 KMLB 182038
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
436 PM EDT WED JUN 18 2008

FLC097-182115-
/O.CON.KMLB.SV.W.0051.000000T0000Z-080618T2115Z/
OSCEOLA FL-
436 PM EDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL OSCEOLA COUNTY...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DEER PARK...OR 7 MILES SOUTHEAST OF HOLOPAW...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

ANOTHER STRONG AREA OF THUNDERSTORMS WAS LOCATED TO THE NORTH NEAR 
HARMONY. SMALL HAIL TO DIME SIZE AND WINDS TO 50 MPH WERE POSSIBLE 
THIS THESE STORMS. FREQUENT CLOUD TO GROUND LIGHT IS ALSO LIKELY. 
THIS CLUSTER OF STORMS WAS ALSO MOVING EAST AT AROUND 25 MPH.

LAT...LON 2816 8133 2817 8086 2809 8086 2808 8087
      2794 8087 2802 8137
TIME...MOT...LOC 2036Z 275DEG 22KT 2806 8097

$$

SEDLOCK
000 
WWUS52 KMLB 182113
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
511 PM EDT WED JUN 18 2008

FLC097-182121-
/O.EXP.KMLB.SV.W.0051.000000T0000Z-080618T2115Z/
OSCEOLA FL-
511 PM EDT WED JUN 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSCEOLA COUNTY WILL 
BE ALLOWED TO EXPIRE AT 515 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN 
ALLOWED TO EXPIRE. HOWEVER...STRONG STORMS IN WEST CENTRAL OSCEOLA 
COUNTY...ESPECIALLY NEAR LAKE KISSIMMEE...WILL BE CAPABLE OF SMALL 
HAIL TO DIME SIZE...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS TO 
45 MPH.

LAT...LON 2816 8133 2817 8086 2809 8086 2808 8087
      2794 8087 2802 8137
TIME...MOT...LOC 2111Z 275DEG 22KT 2804 8073

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:40 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 18, 2:40 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT WED JUN 18 2008

.DISCUSSION...

...STRONG STORMS INTO THIS EVENING...

CURRENTLY...CONVECTION CONTINUES TO DEVELOP ACROSS FAR NRN PORTIONS
OF THE FORECAST AREA ASSOCIATED WITH THE MID LVL TROUGH ACROSS N FL
AND ALSO ACROSS S FL WITH AND UPR LVL GYRE ACROSS THE SE GULF OF
MEXICO PROVIDING SOME ENHANCED LIFT. STILL EXPECT SOME STRONG TO SVR
STORMS ACROSS E CENTRAL FL INTO THE EARLY EVENING AS ADDITIONAL
DEVELOPMENT IS PSBL RIGHT NEAR THE COAST WITH DEVELOPING EAST COAST
SEA BRZ BOUNDARY. SMALL HAIL...FREQUENT LIGHTNING AND PSBL SVR GUSTS
WITH THE STRONGEST STORMS.

TONIGHT...WILL KEEP HIGHEST POPS ACROSS THREASURE COAST WITH DEEPER
MOISTURE AND ISOLATED ACTIVITY FURTER NORTH INTO THE EVENING.
DECREASING CLOUDINESS AFTER LATE EVENING WITH LOWS IN THE LOWER 70S.

THU...LOW LVL TROUGH AXIS MOVES TWD THE NRN PENINSULA WITH DRYING
ABOVE H7 IN THE AFTERNOON ACROSS NRN SECTIONS. 12KM NAM STILL
INDICATES THE CHANCE FOR SEA BRZ STORMS DEVELOPING JUST INLAND FROM
THE COAST EVEN ACROSS THE NORTH SO WILL BUMP UP POPS TO AROUND 30
PCT FOR VOLUSIA/ORANGE/NRN BREVARD. OTHERWISE...SLGT CHC FOR LAKE
COUNTY WITH HIGHEST RAIN CHANCES ACROSS LAKE OKEECHOBEE WHERE
RESIDUAL MOISTURE AND WESTERLY FLOW SHOULD SUPPORT SCATTERED
AFTERNONO ACTIVITY. HIGHS IN THE UPR 80S TO LWR 90S.

THU NIGHT-FRI...W/NW FLOW ASCD WITH AXIS OF UPR TROUGH ALONG THE
EAST COAST OF THE US PROVIDES DRYING OF AIRMASS THROUGH FRIDAY.
DESPITE FAVORABLE WLY STEERING PRECIP COVERAGE WILL REMAIN
ISOLATED THU NIGHT/FRI.

WEEKEND SAT-SUN...MOISTURE RETURN IN SW FLOW WILL INCREASE PCPN
OVERAGE BACK INTO SCT CATEGORY SAT AFTN. BROAD TROUGHING OVER THE
US EAST COAST WILL BE SUPPLEMENTED BY A FAST MOVING SHORTWAVE
DIVING SWD ACROSS THE MS VALLEY. BY SUNDAY THIS FEATURE WL LIKELY
PROVIDE ADTL FORCING FOR AFTN CONVECTION WITH THE ADDED LIKELIHOOD
OF SOME STRONG STORMS AND MORE NUMEROUS STORM COVERAGE INTO EARLY
NEXT WEEK.

EXTENDED...LOW PRESSURE ANCHORED OVER NEW ENGLAND THROUGH MIDWEEK
WILL EXTEND SOUTH TO SOUTHEAST STATES IN THE FORM OF A TROUGH.
FAVORABLE WET SEASON REGIME WITH HIGH MOISTURE CONTENT AND WLY
COMPONENT STEERING WILL KEEP SLIGHTLY HIGHER THAN SEASONAL PRECIP
COVERAGE IN PLACE EACH AFTERNOON THROUGH WEDNESDAY.

&&

.AVIATION...HIGHEST TSRA COVERAGE EXPECTED FROM KSUA-KVRB DURING THE
LATE AFTERNOON WITH SCT-ISOLD TSRA ACROSS NRN TERMINALS THROUGH
AROUND 23Z. +RA/GUSTY WINDS AND FQT LTG THE MAIN TSTM HAZARDS.
MAINLY VFR FLYING WEATHER 04Z-12Z.

&&

.MARINE...SCATTERED THUNDERSTORMS WILL MOVE FROM THE MAINLAND INTO
ATLC DURING THE LATE AFTERNOON AND EVENING HOURS. GUSTY WINDS...
HEAVY RAIN AND FREQUENT LIGHTNING WILL BE A HAZARD FOR SMALL CRAFT.
SRN MARINE AREA LOOKS TO HAVE THE HIGHEST TSRA CHCS THU AFTN WITH
ACTIVITY DEVELOPING CLOSE TO THE COAST. SEAS 1-2 FT NEAR SHORE AND
2-3 FT OFFSHORE THROUGH THU. BOATING CONDITIONS WILL REMAIN TRANQUIL
OUTSIDE OF OFFSHORE MOVG THUNDERSTORMS FROM LATE WEEK THROUGH THE
UPCOMING WEEKEND. SEAS 2FT OR LESS NR SHORE...AND 2-3FT WELL AWAY
FROM THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  89  72  89 /  20  30  20  20
MCO  73  92  73  92 /  20  30  10  20
MLB  72  89  71  88 /  30  30  20  20
VRB  72  89  70  89 /  40  40  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jun 18, 11:13 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1113 AM EDT WED JUN 18 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1113 AM EDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE...AFTERNOON
HEATING...COOLING TEMPERATURES ALOFT AND WESTERLY FLOW WILL
LEAD TO LIKELY SHOWER AND THUNDERSTORM CHANCES ACROSS EAST
CENTRAL FLORIDA. THE EAST COAST SEA BREEZE IS ALSO EXPECTED
TO DEVELOP ALONG THE COAST FROM CAPE CANAVERAL SOUTH TO
JUPITER INLET WHERE ADDITIONAL SHOWERS AND STORMS ARE EXPECTED
TO DEVELOP IN THE MID TO LATE AFTERNOON NEAR THE EAST COAST.
CONDITIONS WILL BE FAVORABLE FOR STORMS TO PRODUCE STRONG
DOWNBURST WINDS OF 45 TO 55 MPH AND FREQUENT LIGHTNING STRIKES.
COOL AIR ALOFT MAY ALLOW SOME STORMS TO PRODUCE HAIL AS
WELL. STORM MOTION WILL BE EAST AROUND 15 MPH.

...MARINE THUNDERSTORM GUST IMPACT...
WESTERLY STEERING FLOW WILL CARRY THUNDERSTORMS OFF THE FLORIDA
EAST COAST AND INTO THE NEAR SHORE ATLANTIC WATERS THIS AFTERNOON
AND EARLY THIS EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND WIND GUSTS OF 40KNOTS
OR HIGHER. ALL BOATERS...ESPECIALLY THOSE WITH AN OPEN CRAFT...ARE
URGED TO MAINTAIN A CLOSE WATCH ON THE WEATHER IF VENTURING OUT
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON.
WEST TO SOUTHWEST STEERING FLOW WILL STEER THESE STORMS TOWARD
THE EAST COAST THOUGH THE WEEKEND. THE STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED.

VOLKMER

In the hours before

Special weather statement, Jun 18, 12:14 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1214 PM EDT WED JUN 18 2008

FLZ059-181640-
ST. LUCIE-
1214 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS AFFECTING ST. LUCIE COUNTY...

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM ACROSS WESTERN SAINT LUCIE COUNTY. THE STORM WAS MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PORT SAINT LUCIE...
WHITE CITY...
FORT PIERCE...
FORT PIERCE INLET...

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

MRV
Special weather statement, Jun 18, 1:54 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
154 PM EDT WED JUN 18 2008

FLZ053-058-181845-
OKEECHOBEE-OSCEOLA-
154 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY...SOUTHEASTERN
OSCEOLA COUNTY...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 15 MILES WEST OF YEEHAW JUNCTION...MOVING EAST AT 24
MPH. OTHER STRONG STORMS WERE DEVELOPING AND INTENSIFYING THROUGH
OKEECHOBEE COUNTY. THESE DEVELOPING STORMS COULD POSE SIMILAR
THREATS AS THE ONE IN SOUTHERN OSCEOLA COUNTY.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

SEDLOCK
Special weather statement, Jun 18, 2:13 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT WED JUN 18 2008

FLZ047-054-059-181900-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-ST. LUCIE-
213 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY...
INDIAN RIVER COUNTY...ST. LUCIE COUNTY...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 13 MILES WEST OF BLUE CYPRESS LAKE TO 14
MILES WEST OF SAINT LUCIE WEST...MOVING EAST AT 26 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INDIAN RIVER
ESTATES...LAKEWOOD PARK...PORT SAINT LUCIE RIVER PARK AND SAINT LUCIE
AIRPORT.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

SEDLOCK
Special weather statement, Jun 18, 2:49 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT WED JUN 18 2008

FLZ047-147-181945-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
249 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS EXPECTED TO DEVELOP ACROSS BREVARD COUNTY
VERY SOON...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS BOUNDARIES ACROSS BREVARD COUNTY. THE EAST COAST SEA BREEZE
AND OUTFLOWS FROM VARIOUS OTHER STORMS NEARBY WILL COLLIDE SHORTLY.
COLLISIONS BETWEEN THESE BOUNDARIES WILL LIKELY IGNITE DEVELOPMENT
OF STRONG THUNDERSTORMS IN THE NEAR FUTURE.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK
Special weather statement, Jun 18, 3:10 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT WED JUN 18 2008

FLZ044>046-053-144-182000-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
310 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS AFFECTING LAKE COUNTY...ORANGE COUNTY...
NORTHERN OSCEOLA COUNTY...WESTERN SEMINOLE COUNTY...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG STORMS DEVELOPING ACROSS CENTRAL FLORIDA. MOVEMENT
WAS EAST AROUND 20 MPH FOR THESE STORMS. A FEW OF THE STRONGER
STORMS IN THIS AREA WERE AROUND UMATILLA...OKAHUMPKA...MASCOTTE AND
SOUTHEAST LAKE COUNTY.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK
Special weather statement, Jun 18, 3:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT WED JUN 18 2008

FLZ045-053-144-182100-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
359 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL LAKE COUNTY...ORANGE
COUNTY...NORTHERN OSCEOLA COUNTY...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE MARY JANE...MOVING EAST AT 18 MPH. OTHER
STRONG STORMS WERE LOCATED NEAR OCOEE AND WEST OF POINCIANA. DUE TO
VARIOUS OUTFLOW BOUNDARIES FROM SEVERAL STORMS...OTHER STRONG STORMS
WILL DEVELOP QUICKLY OVER THE NEXT HOUR.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:39 PM EDTSpecial Marine WarningMLB96 min
Jun 18, 1:48 PM EDTSpecial Marine WarningMLB57 min
Jun 18, 2:40 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.